# SDR 20000329SH046

- Difficulty date: March 22, 2000
- Submitted: March 29, 2000
- Operation: General aviation
- Propeller: Hartzl EHCA3VF2
- System (JASC): 6110 · Propeller Assembly
- Part: Clamp
- Condition: Damaged
- Location: Propeller Blade
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE PILOT OF A BEECH BARON DISCOVERED A BROKEN BOLT WITHIN THE PROP ASSEMBLY DURING A CAREFUL PRE-FLIGHT INSPECTION.  BOTH PROPELLERS HAD RECENTLY UNDERGONE MAINTENANCE AT A PROPELLER REPAIR STATION.  EVIDENCE SUGGESTED THE PROPELLER BLADE CLAMP, PN C-3-51 (WHICH HOLDS THE PROP BLADE IN PROP HUB), WAS MAKING CONTACT AND EXERTING FORCE ON THE LATCH BRACKET CAUSING BOLTS SECURING BRACKET TO FAIL.  THE CONTACT BETWEEN THE BLADE CLAMP AND BRACKET WAS A FUNCTION OF THE BLADE ANGLE SELECTED BY THE PILOT.  IT IS UNCLEAR WHY CLEARANCE BETWEEN BLADE CLAMP AND LATCH BRACKET HAD DETERIORATED.  HARTZELL CONTACTED AND IS INVESTIGATING.
